MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA XLKCVD PLUS INS 4 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA XLKCVD PLUS INS 4 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Catalog Number 970462
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Pfc sigma insert was not normal looking, it has some extra plastic in implant.Additional event information: customer claimed that extra plastic bit went off from insert and they could not find it anywhere.So that is why the insert failed to adjust to the tibial plate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the affected side was the right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿pfc sigma insert was not normal looking, it has some extra plastic in implant¿.The product returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sigma xlkcvd plus ins 4 12.5mm revealed that a portion of the bottom surface was delaminated.Furthermore, one (1) of the two (2) frontal locking features exhibits signs of damage/deformation.Scratches were also observed on the backside and one of the posterior grooves that are designed to slide into the locking feature of the mating tibial tray was deform.Evidence suggests unsuccessful insertion attempts during the surgical process, resulting in the damage found after visual inspection.The geometry of the insert is designed in such a way that, the implant should be slid into the tibial tray starting at the anterior edge by engaging both sides of the insert into the tibial tray and then applying a posteriorly directed force until seated.The deformation / damage suggests the force was applied posteriorly before the insert is fully slid into tibial tray.Functional testing was not performed as the mating tibial tray component was not returned.Additionally, dimensional inspection was unable to be performed due to post-manufacturing damage.A manufacturing record evaluation was performed for the finished device [product code: 970462 / lot number: m45g86] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the sigma xlkcvd plus ins 4 12.5mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 09-08-2023.3) any anomalies or deviations identified in dhr: none.4) expiry date: 08-31-2028.5) ifu-0902-00-252.A manufacturing record evaluation was performed for the finished device [product code: 970462 / lot number: m45g86] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
SIGMA XLKCVD PLUS INS 4 12.5MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20369084
Report Number1818910-2024-20835
Device Sequence Number3745750
Product Code JWH
UDI-Device Identifier10603295250623
UDI-Public(01)10603295250623(17)280831(10)M45G86
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K040166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number970462
Device Lot NumberM45G86
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer10/22/2024
03/19/2025
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date10/23/2024
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown